Got my second infusion of Zometa today. Hopefully when I go back to Arkansas in May, all those bone lesions will be gone.
Velcade was upped to 2.5mg from the 2.0 that I was getting. It seems to me that this is slightly less than the 30% increase that BB wanted, however GD said it was the "maximum they could give." I explained that BB said he gave this to little old ladies, etc. GD was unmoved. Oh well. I'm sure a 25% increase will do the trick.
As most of you here suspected, the leg cramps are from the Revlimid and Velcade. I got some more last night. GD said that they sometimes prescribe quinine but that lowers platelets and mine are too low for that kinda stuff. I'm going to try potassium and magnesium supplements. I used to have magnesium tablets from way back when in the hospital in Arkansas, but I'm pretty sure I pitched them in an effort to reduce the size of the giant medicine sack that I've got under my sink. I may need to buy some more over-the-counter. As for potassium, it's back to potatoes, sounds like. We shall see what happens.
Other than all that -- and another fairly painful port access from the inept nurse -- it was pretty much business as usual. Except I heard through the wall a woman being counseled for her Myeloma. It was all I could do not to scream through the wall or try to knock it down. This woman has already been on other therapy but it hasn't done anything. So after consultation, they are going to start Velcade and Dex (what the hell was she on before? the mind boggles...could it possibly just have been prednisone?) No mention of Revlimid or Thalidomide. But after a while, with the minimal amount of Velcade and Dex, if she tolerates it (she was young, the doctor said) they will add Cytoxan.
I wanted to bang on the wall and scream.
Then I heard her say "I trust that what you're doing is the right thing" and I wanted to tear the wall down.
Oh well. None of my business.
I feel sorry for that woman. Even if one pursues a control-the-disease only approach, this mishmash of drugs isn't the best way to do that, seems like.
Tuesday, February 9, 2010
Subscribe to: Posts (Atom)